We are international
Donate

Protect Your Stomach!

| No Comments | No TrackBacks
baxter.jpg

Almost everyone hates dexamethasone (affectionately and hereafter referred to as "dex")!  We hear this over and over again and the reasons are legion.  However, one problem for patients taking oral steroids, stomach problems (aka gastrointestinal side effects), can usually be avoided or minimized quite easily.  First, always take dex with food or after a meal.  Avoid anything that irritates the stomach...such as caffeine-containing foods and drinks such as colas, coffee, tea and chocolate.  In addition to helping with stomach problems, most dex veterans will tell you that anything else that "revs" them up, isn't a good idea anyway.  The same can be said of other steroids such as prednisone and solumedrol.  

Many patients will also be helped by antacids such as Prilosec...... but as always, the doctors should guide you in the choice of drugs (either prescription or over the counter) that they think will work best for you.

We'll blog about dex and other steroids from time to time since almost every myeloma patient will take them at some point during their treatment.

For more information see the Understanding Dexamethasone and other Steroids brochure or call the Hotline at 800-452-2873.

Enhanced by Zemanta

Leave a comment

To subscribe to this blog, enter your email address below: